Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 10, 2021Montgomery County, Toombs County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2021, 4:48 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 4:48 PM EDT (20:48 UTC)
Expired
Jul 10, 2021, 5:15 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Montgomery County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WWUS82 KFFC 102048
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Sat Jul 10 2021
 
GAZ111>113-102115-
Toombs GA-Wheeler GA-Montgomery GA-
448 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
NORTHEASTERN WHEELER AND MONTGOMERY COUNTIES UNTIL 515 PM EDT...

At 447 PM EDT...a strong thunderstorm was over Ailey, or near Mount
Vernon...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Mount Vernon, Glenwood, Uvalda, Ailey, Higgston, Alston, Center,
Toombs Central, McNatt Falls, South Thompson, English Eddy, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner and
Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8238 3196 8238 3195 8239 3196 8241
      3195 8240 3197 8244 3196 8246 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8252
      3217 8271 3228 8258 3208 8225 3195 8229
      3194 8234
TIME...MOT...LOC 2047Z 315DEG 15KT 3215 8255 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:33 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 10, 3:33 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
333 PM EDT Sat Jul 10 2021

.SHORT TERM /Tonight through Sunday Night/...

Northwesterly upper level flow continues across north and central
Georgia behind a 500 mb trough positioned near the Mid-Atlantic
coast. However, a transition in the flow aloft is anticipated
tonight as as the trough over the mid-Atlantic flattens out and
another trough to the northwest digs southward into the midwestern
CONUS. Southwesterly flow upper level flow is thus expected to set
up by Sunday and remain through the remainder of the weekend. At the
surface, a stationary front is stalled north of the forecast area.
As the upper trough moves into the midwest and develops into a
closed low, the stationary front will lift to the north and a cold
front extending from the low will move eastward towards the
Mississippi Valley region. Meanwhile, the Bermuda high will begin to
shift westward towards the Mid-Atlantic coast through the remainder
of the weekend, allowing the low-level flow to take on a more
southerly component. This synoptic setup will allow for increased
moisture advection from the Gulf of Mexico over much of the region,
with dewpoints forecast to reach as high as the mid 70s and
precipitable water values anticipated to increase to 1.75-2 inches.

Scattered showers and thunderstorms are ongoing across roughly the
eastern half of the forecast area as a weak upper disturbance
traverses the upper level flow. Isolated, diurnally driven
convection has also begun to redevelop over west Georgia. As a
result, high-end chance PoPs are expected to persist through the
remainder of the afternoon before diminishing after sunset. Hi-res
model guidance is inconsistent in handling convective development on
Sunday. However, considering the increasing moisture, scattered to
numerous showers and thunderstorms are forecast during the peak
heating hours tomorrow across the area,

SBCAPE values this afternoon will be as low as 1500 J/kg in west-
central Georgia and as high as 3500 J/kg in east-central Georgia,
Ample destabilization is expected across the area Sunday, as well.
With the stationary frontal boundary positioned well to the north of
the forecast area, there will be little shear to speak of this
afternoon and tomorrow. Mid-level lapse rates are also expected to
remain marginal, at mainly less than 6.0 C/km. As a result, an
organized threat for severe weather is not anticipated today,
although isolated storms may become strong to severe. Stronger
storms will be capable of producing gusty winds frequent lightning.
Furthermore, with high PWATs and weak boundary layer flow, slow-
moving stronger storms will likely produce heavy rainfall and a
potential for localized flooding.

Considering the ample atmospheric moisture, afternoon highs are
expected to be mainly 1-4 degrees below climatological normals,
ranging from the mid 80s to low 90s, and morning lows are expected
to be 2-5 degrees above climatological normals, ranging from the
upper 60s to mid 70s.

King

.LONG TERM /Monday through Saturday/...

Typical Georgia summertime weather expected with remarkable
consistency over the long term period and beyond with afternoon
highs in the mid 80s to low 90s, overnight low temps and dewpoints
hovering around 70 degrees, PWATS steadily between 1.5-2", and a
roughly 50-70% chance of afternoon diurnal showers and thunderstorms
at any given location.

Synoptically, the Bermuda High over the western Atlantic will remain
steadfast, with an upper-level low over the Ozarks stalling and
quickly occluding and shifting northward at the start of next week,
taking any hope of an airmass change with it. The broad fetch of low-
level southerly moisture will fuel diurnal showers and storms each
afternoon. With so much moisture throughout the vertical profile and
minimal upper-level support/dynamics, overall severe thunderstorm
chances will be low outside of some anomalous water-loaded
downbursts in isolated locations. Rather the main concern should be
training or slow moving storms producing 2-3" of rain in isolated
locations leading to localized nuisance flooding.

Thiem

&&

AVIATION...
18Z Update...
Scattered convection has developed and is expected to persist
through the afternoon and evening, diminishing after sunset. As a
result, VCSH will run until 00Z while a TEMPO group for TSRA extends
over the most likely time window, from 18-21Z. Primarily VFR
conditions are in place across north and central Georgia, with BKN
ceilings between 035-050, which should persist through the afternoon
before scattering by 00Z. Scattered MVFR level clouds are possible
on Sunday morning after 12-13Z. Winds will be W through the
afternoon at 6-10 kts shifting to SW at 3-6 kts overnight, with the
exception of gusts associated with any SHRA/TSRA.

//ATL Confidence...18Z Update...
Medium to high confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  70  89 /  30  60  50  60
Atlanta         71  86  71  87 /  30  60  40  70
Blairsville     65  82  66  81 /  40  70  60  80
Cartersville    70  87  70  87 /  30  60  50  70
Columbus        72  89  72  90 /  30  50  40  70
Gainesville     70  86  70  87 /  30  70  50  70
Macon           71  90  71  91 /  30  60  40  60
Rome            71  87  71  86 /  40  60  50  80
Peachtree City  70  86  70  87 /  30  60  40  60
Vidalia         73  89  72  89 /  30  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Thiem
AVIATION...King
Hazardous weather outlook, Jul 10, 12:02 PM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1202 PM EDT Sat Jul 10 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1202 PM EDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms with very heavy rainfall are expected
across north and central Georgia this afternoon and evening. Some
of the storms could be strong with gusty winds and frequent
lightning. Localized flash flooding may also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms with very heavy rainfall are
expected across north and central Georgia through Friday, mainly
in the afternoon and evening. A few storms may become strong with
gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 10, 3:07 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Sat Jul 10 2021

GAZ074-084-085-101930-
Wilkinson GA-Washington GA-Johnson GA-
307 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 330
PM EDT...

At 307 PM EDT...a strong thunderstorm was near Toomsboro, or 8 miles
northeast of Irwinton...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Toomsboro and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3274 8279 3271 8285 3272 8287 3271 8296
      3270 8299 3282 8316 3297 8305 3289 8278
TIME...MOT...LOC 1907Z 299DEG 8KT 3286 8303

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 10, 3:11 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Sat Jul 10 2021

GAZ049-059-060-101945-
Morgan GA-Putnam GA-Jasper GA-
311 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN...PUTNAM AND
EASTERN JASPER COUNTIES UNTIL 345 PM EDT...

At 311 PM EDT...a strong thunderstorm was over Central Georgia
Experiment Stn, or near Eatonton...moving southeast at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Eatonton, Phoenix, Rockville, Rock Eagle 4-H Center, Central Georgia
Experiment Stn, Plant Harlee Branch, Harmony, Godfrey, Resseaus
Crossroads, Warfield and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3331 8315 3328 8323 3326 8323 3326 8325
      3319 8327 3319 8329 3317 8333 3318 8335
      3317 8337 3318 8339 3318 8342 3336 8360
      3350 8347 3343 8325 3340 8324 3340 8321
      3338 8322 3339 8319 3333 8314
TIME...MOT...LOC 1911Z 306DEG 10KT 3339 8347

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 10, 3:17 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EDT Sat Jul 10 2021

GAZ036-038-101945-
Oglethorpe GA-Clarke GA-
317 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
SOUTHEASTERN CLARKE COUNTIES UNTIL 345 PM EDT...

At 317 PM EDT...a strong thunderstorm was near Barnett Shoals, or 7
miles west of Lexington...moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lexington, Crawford, Arnoldsville, Maxeys, Athens-Clarke County,
Stephens and Hutchings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3371 8308 3370 8314 3376 8328 3377 8329
      3379 8328 3380 8329 3381 8329 3381 8330
      3385 8328 3386 8333 3387 8332 3388 8335
      3390 8336 3394 8325 3384 8301
TIME...MOT...LOC 1917Z 314DEG 13KT 3385 8324

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 10, 3:51 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Sat Jul 10 2021

GAZ074-084-085-097-102015-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
351 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON...NORTHWESTERN JOHNSON AND NORTHERN LAURENS
COUNTIES UNTIL 415 PM EDT...

At 351 PM EDT...a strong thunderstorm was near Chappells Mill, or 11
miles southeast of Irwinton...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, Chappells Mill, Tuckers Crossroad and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3274 8315 3286 8301 3275 8279 3259 8280
      3257 8301
TIME...MOT...LOC 1951Z 313DEG 11KT 3274 8299

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 10, 4:26 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT Sat Jul 10 2021

GAZ025-027-038-102100-
Madison GA-Jackson GA-Oglethorpe GA-
426 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...EASTERN JACKSON AND
NORTHWESTERN OGLETHORPE COUNTIES UNTIL 500 PM EDT...

At 426 PM EDT...a strong thunderstorm was over Ila, or near
Danielsville...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Danielsville, Comer, Colbert, Ila, Hull, Pocataligo, Diamond Hill,
Dunlap, Smithonia, Neese and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3412 8304 3397 8310 3392 8326 3395 8328
      3396 8326 3398 8327 3399 8327 3400 8326
      3401 8330 3403 8333 3418 8342 3421 8339
      3421 8337 3423 8335 3426 8330
TIME...MOT...LOC 2026Z 313DEG 11KT 3416 8332

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 10, 4:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Sat Jul 10 2021

GAZ111>113-102115-
Toombs GA-Wheeler GA-Montgomery GA-
448 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
NORTHEASTERN WHEELER AND MONTGOMERY COUNTIES UNTIL 515 PM EDT...

At 447 PM EDT...a strong thunderstorm was over Ailey, or near Mount
Vernon...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Mount Vernon, Glenwood, Uvalda, Ailey, Higgston, Alston, Center,
Toombs Central, McNatt Falls, South Thompson, English Eddy, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner and
Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8238 3196 8238 3195 8239 3196 8241
      3195 8240 3197 8244 3196 8246 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8252
      3217 8271 3228 8258 3208 8225 3195 8229
      3194 8234
TIME...MOT...LOC 2047Z 315DEG 15KT 3215 8255

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:02 PM EDTSpecial Weather StatementFFCPulaski43 min
Jul 9, 9:15 PM EDTSpecial Weather StatementFFCFayette45 min
Jul 9, 10:41 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 9, 11:15 PM EDTSpecial Weather StatementFFCBaldwin30 min
Jul 9, 11:38 PM EDTSpecial Weather StatementFFCJasper22 min
Jul 10, 12:59 PM EDTSpecial Weather StatementFFCGreene31 min
Jul 10, 1:08 PM EDTSpecial Weather StatementFFCOconee37 min
Jul 10, 1:59 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale31 min
Jul 10, 2:25 PM EDTSpecial Weather StatementFFCWashington35 min
Jul 10, 2:32 PM EDTSpecial Weather StatementFFCTreutlen28 min
Jul 10, 3:07 PM EDTSpecial Weather StatementFFCWilkinson23 min
Jul 10, 3:11 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 10, 3:17 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Jul 10, 3:51 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jul 10, 4:26 PM EDTSpecial Weather StatementFFCMadison34 min
Jul 10, 4:52 PM EDTSpecial Weather StatementFFCFulton23 min
Jul 10, 5:10 PM EDTSpecial Weather StatementFFCLaurens35 min
Jul 10, 7:50 PM EDTSpecial Weather StatementFFCCherokee25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.